# SDR PCAA0304066

- Difficulty date: April 10, 2003
- Submitted: April 14, 2003
- Operation: Air carrier
- Aircraft: N844EX
- Make and model: Dhav DHC8102
- Aircraft serial: 339
- Aircraft time: 25,438 hours, 28,007 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Light
- Condition: Smoke
- Location: Cabin
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PIT-ERI FLIGHT 3989 CREW REPORTED A SMOKE ODOR IN THE CABIN, SMOKE WAS SEEN AT SEAT 1AC PASSENGER SERVICE UNIT.  SMOKE EXTINGUISHED WHEN LIGHTS WERE TURNED OFF.  EMERGENCY WAS DECLARED.  MAINTENANCE INSPECTED ALL CABIN LIGHTING.  PROBLEM WAS ISOLATED TO LIGHT AT SEAT 2AC.  FLUORESCENT TUBE WAS REMOVED.  POWER WAS REAPPLIED, NO DEFECTS WERE NOTED.  MEL 33-02 WAS ISSUED.  AIRCRAFT WAS RETURNED TO SERVICE.  ON 12 APRIL 2003 A NEW FLUORESCENT TUBE WAS INSTALLED AT SEAT 2AC.  NO SMOKE OR OTHER DEFECTS WERE NOTED AFTER TESTING.  AIRCRAFT RETURNED TO SERVICE.
